MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 VENTRIO ST; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 VENTRIO ST; SURGICAL MESH
Catalog Number 5950010
Medical Device Problem Codes Defective Device (2588); Patient-Device Incompatibility (2682); Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Pain (1994); Injury (2348)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
At this time no conclusions can be made regarding the bard/davol ventrio st (device #2) used to treat the patient.The patient's attorney did allege surgical intervention; however, no details have been provided.No lot number has been provided therefore a review of the manufacturing records is not possible.Should additional information be provided a supplemental emdr will be submitted.This emdr represents the bard/davol ventrio st (device #2).An additional emdr was submitted to represent the bard/davol ventralight st (device #1).Not returned.
 
Event or Problem Description
Attorney alleges that on (b)(6) 2015 or (b)(6) 2018, the patient underwent surgery for implant of an unspecified bard/davol ventralight st (device #1) or an unspecified bard/davol ventrio st (device #2).It is alleged that the patient had subsequent surgical intervention due to the hernia mesh device.As reported, the patient is making a claim for an adverse patient outcome against the ventralight st (device #1) and ventrio st (device #2).As reported, the attorney alleges product is defective and that the patient experienced emotional distress.
 
Additional Manufacturer Narrative
At this time no conclusions can be made regarding the bard/davol ventrio st (device #2) used to treat the patient.The patient's attorney did allege surgical intervention; however, no details have been provided.No lot number has been provided therefore a review of the manufacturing records is not possible.Addendum: this supplemental emdr is submitted to document additional information provided.Root cause is inconclusive; no conclusion can be made as to the extent to which the implant may have caused or contributed to the patient's postoperative course.Note, the manufacturing date (15-oct-2016) is considered to be a best estimate.This supplemental emdr was submitted to represent the bard/davol ventrio st (device #2).Additional supplemental emdr represents the bard/davol ventralight st w/ echo (device #1).Updated fields: a2 b2, b4, b5, b7, d4, (product catalog no, corporate lot no, expiry date, udi no), d.6a, g1, g3, g6, h2, h4, h6, h10.Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text: not returned.
 
Event or Problem Description
Attorney alleges that on (b)(6) 2015 or (b)(6) 2018, the patient underwent surgery for implant of an unspecified bard/davol ventralight st (device #1) or an unspecified bard/davol ventrio st (device #2).It is alleged that the patient had subsequent surgical intervention due to the hernia mesh device.As reported, the patient is making a claim for an adverse patient outcome against the ventralight st (device #1) and ventrio st (device #2).As reported, the attorney alleges product is defective and that the patient experienced emotional distress.Addendum per additional information provided: on (b)(6) 2015, patient was diagnosed with incisional hernia thereby underwent laparoscopic repair with implant of ventralight st using echo ps (device #1).Per operative notes, "the adhesions were lysed extensively.The omentum adhesions were taken down.The hernia defect was identified and reduced.A ventralight st using echo ps (device #1) was placed and tacked." on (b)(6) 2018, patient was diagnosed with recurrent ventral hernia thereby underwent open repair with implant of ventrio st (device #2).Per operative notes, "the old scar tissue was excised.The previously placed mesh appeared to be curled up.The curled portion was straightened and secured it with prolene sutures.The hernia defect was identified and repaired with ventrio st (device #2) and sutured.".

Brand Name
VENTRIO ST
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED 3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
4018258495
MDR Report Key8764427
Report Number1213643-2019-05793
Device Sequence Number1590877
Product Code FTL
UDI-Device Identifier00801741031502
UDI-Public(01)00801741031502(17)181128(10)HUAX0160
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K101920
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 06/20/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/28/2018
Device Catalogue Number5950010
Device Lot NumberHUAX0160
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/26/2019
Supplement Date Received by Manufacturer06/04/2025
Initial Report FDA Received Date07/05/2019
Supplement Report FDA Received Date06/20/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/15/2016
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale